Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 262, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2009, 1:48 AM CDT for Ellsworth County, Rice County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2009, 1:48 AM CDT (06:48 UTC)
- Expired
- Jul 13, 2009, 2:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Ellsworth County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:18 AM CDT | HAIL 0.88 | 2 N Lyons, KS | 40 TO 50 MPH WINDS WERE ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 130648
SVRICT
KSC053-159-130745-
/O.NEW.KICT.SV.W.0262.090713T0648Z-090713T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
148 AM CDT MON JUL 13 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RICE COUNTY IN CENTRAL KANSAS.
SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.
* UNTIL 245 AM CDT.
* AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHASE...OR 23 MILES
SOUTH OF ELLSWORTH...AND MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BUSHTON...CHASE...FREDERICK...GENESEO...LITTLE RIVER...LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
3834 9844
TIME...MOT...LOC 0648Z 276DEG 24KT 3842 9832
$$
ES3 follow-up statements
000
WWUS53 KICT 130659
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
159 AM CDT MON JUL 13 2009
KSC053-159-130745-
/O.CON.KICT.SV.W.0262.000000T0000Z-090713T0745Z/
ELLSWORTH KS-RICE KS-
159 AM CDT MON JUL 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RICE
AND SOUTHEASTERN ELLSWORTH COUNTIES UNTIL 245 AM CDT...
AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF LYONS...OR 22 MILES SOUTH OF ELLSWORTH...MOVING
EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR LYONS BY 205 AM CDT.
NEAR LITTLE RIVER BY 225 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
3834 9844
TIME...MOT...LOC 0658Z 276DEG 24KT 3841 9824
$$
ES000
WWUS53 KICT 130715
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT MON JUL 13 2009
KSC053-159-130745-
/O.CON.KICT.SV.W.0262.000000T0000Z-090713T0745Z/
ELLSWORTH KS-RICE KS-
215 AM CDT MON JUL 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RICE
AND SOUTHEASTERN ELLSWORTH COUNTIES UNTIL 245 AM CDT...
AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LYONS...OR 24 MILES NORTHWEST OF HUTCHINSON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR LITTLE RIVER BY 225 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING 50 MPH WINDS. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
3834 9844
TIME...MOT...LOC 0715Z 276DEG 24KT 3836 9810
$$
ES000
WWUS53 KICT 130741
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
241 AM CDT MON JUL 13 2009
KSC053-159-130751-
/O.EXP.KICT.SV.W.0262.000000T0000Z-090713T0745Z/
ELLSWORTH KS-RICE KS-
241 AM CDT MON JUL 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICE AND SOUTHEASTERN
ELLSWORTH COUNTIES WILL EXPIRE AT 245 AM CDT...
AT 238 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 3853 9841 3854 9793 3852 9792 3825 9792
3834 9844
TIME...MOT...LOC 0741Z 276DEG 24KT 3834 9788
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:43 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 13, 12:43 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1243 AM CDT MON JUL 13 2009 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MODEL STRUGGLES CONTINUE TO CAST DOUBTS ON FORECAST THROUGHOUT THE PERIOD. BAROCLINIC ZONE LIT UP SIMILAR TO WHAT WE WERE EXPECTING LAST NIGHT DESPITE WHAT APPEARED TO BE LESS FAVORABLE BAROCLINICITY TONIGHT. HAVE HIT THUNDERSTORM CHANCES HARDER AT KSLN-KCNU BASED ON RADAR TRENDS. NOT SURE ANYTHING WILL MAKE IT TO KICT/KHUT. STILL COME POTENTIAL FOR LOW CLOUDS AND/OR FOG...BUT NOW SEEMS LESS LIKELY WHERE PRECIPITATION WILL OCCUR. REMAINDER OF THE DAY IS NOW EVEN MORE UNCERTAIN. 0000 UTC NORTH AMERICAN MODEL CAME IN QUITE MOIST WITH PRECIPITATION LINGERING MOST OF THE DAY IN THE BAROCLINIC ZONE WITH COOL EAST SURFACE FLOW. GLOBAL FORECAST SYSTEM MODEL WITHOUT CONVECTION PUSHES WARM/DRY AIR INTO SOUTHWEST SECTIONS DURING THE AFTERNOON. AT THIS POINT THINKING THE GLOBAL FORECAST SYSTEM MODEL MAY BE MORE RIGHT AND HAS WENT DRY FOR NOW. DO BELIEVE STORMS COULD DEVELOP/ROLL BACK INTO KRSL BEFORE THE END OF THE FORECAST PERIOD...SIMILAR TO THE PREVIOUS TWO NIGHTS. -HOWERTON && .PREV DISCUSSION... /ISSUED 646 PM CDT SUN JUL 12 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MODEL STRUGGLES CONTINUE TO CAST DOUBTS ON FORECAST THROUGHOUT THE PERIOD. RUC SEEMS TO HINT THAT A FEW RAIN SHOWERS/THUNDERSTORM MAY DEVELOP SOUTHWEST OF KICT...BUT COMBO OF DISTANCE FROM KICT AND PROBABILITY ARE LOW ENOUGH TO NOT MENTION AT THIS TIME. AND SATELLITE TRENDS DO NOT LOOK FAVORABLE EITHER. OTHERWISE MAY SEE REPEAT PERFORMANCE TONIGHT AS STORMS ROLL DOWNHILL OFF THE HIGH PLAINS INTO DEEPER MOISTURE. LOW LEVEL MOISTURE FORECAST IS NOT AS IMPRESSIVE FOR UPSLOPE CLOUDS/FOG AS LAST NIGHT...BUT PLAN TO USE PERSISTENCE AS THE MAIN MODEL OF CHOICE GIVEN RECENT MODEL ACCURACY. -HOWERTON PREV DISCUSSION... /ISSUED 312 PM CDT SUN JUL 12 2009/ DISCUSSION... SYNOPSIS...MORNING ANALYSIS CONTINUES TO SHOW THE 500 MB HIGH CENTERED OVER TEXAS. THE MORNING 12Z SURFACE ANALYSIS SHOWED THE FRONT ACROSS AND SOUTH OF A KDDC-KPNC LINE. SURFACE ANALYSIS AT 19Z SHOWS THE FRONT RETREATING NORTH...WITH THE MAIN BOUNDARY EXTENDING SOUTH AND WEST OF A KGBD-KMPR-KBVO LINE. THIS SHOWS HOW SHALLOW THIS BOUNDARY IS SINCE IT MIXED OUT. NWP HAVING A VERY DIFFICULT TIME HANDLING THIS AND NOT WORTH MUCH IN THE SHORT RANGE. MAIN FORECAST CHALLENGES REMAIN HEAT AND THUNDERSTORM CHANCES. CONVECTION... LOOKS LIKE THERE SHOULD BE SOME WEAK TO MODERATE MOISTURE TRANSPORT TONIGHT ALONG WITH SOME NET ADIABATIC ASCENT IN THE 310K AND 315K SURFACES ALONG THE FRONT. THIS SHOULD BE WHERE THE CONVECTIVE DEVELOPMENT OCCURS OVERNIGHT. PINPOINTING THIS IS A LOW CONFIDENCE FORECAST...GIVEN THE VARIABILITY OF THE FRONT. THAT SAID...BEST CHANCES SHOULD REMAIN ALONG THE NORTHERN AND NORTHEAST PERIPHERY OF THE FORECAST AREA. THIS QUASI-STATIONARY FRONT REMAINS ACROSS THE AREA...THEN GRADUALLY MOVES SOUTH TOWARD MID-WEEK AS COLD POOLS FROM NOCTURNAL MCSS PUSH THE FRONT SOUTH AND THE UPPER LEVEL HIGH GRADUALLY BEGINS TO RETROGRADE WEST. THIS PUTS THE FORECAST AREA IN A MORE FAVORABLE POSITION FOR MCS DEVELOPMENT. SUPPORT FOR THIS IS SHOWN BY THE MREF PLUMES WITH SEVERAL MEMBERS SHOWING CONVECTION DURING THE 0-12Z TIME FRAME ON THE 16TH...17TH...AND 18TH. PRECIPITATION CONFIDENCE IS MODERATE. HEAT... RMOP CONTINUES TO SHOW A HIGH CONFIDENCE FORECAST IN THE SHORT RANGE WITH THE LOCATION OF THE UPPER LEVEL RIDGE...BUT THIS CONFIDENCE QUICKLY EVAPORATES. THEREFORE...CONFIDENCE IS BECOMING A BIT LOWER WITH THE HEAT CONTINUING AFTER TUESDAY. TUESDAY LOOKS TO BE THE HOTTEST DAY OF THE COMING WEEK. SO HAVE EXTENDED THE WARNING THROUGH TUESDAY. KRC AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AVIATION FORECAST CHALLENGE WILL BE WIND DIRECTION THROUGH THE PERIOD...THUNDERSTORM CHANCES THIS EVENING/TONIGHT...AND LOW CLOUD POTENTIAL LATE TONIGHT-EARLY MONDAY. QUASI-STATIONARY FRONTAL BOUNDARY REMAINS SITUATED EAST/WEST ACROSS THE AREA. IT HAS RECENTLY BECOME MORE DIFFUSE LIKELY DUE TO AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION. HOWEVER...THINKING BY LATE THIS AFTERNOON/EVENING FRONT SHOULD SHARPEN SOME GENERALLY SOUTH OF HIGHWAY 54/400...KEEPING ALL SITES WITH AN EAST/NORTHEAST WIND. MAY SEE AN ISOLATED STORM OR TWO LATE THIS AFTERNOON/EVENING POP ALONG THE FRONT...BUT THE BETTER CHANCES WILL ARRIVE LATER THIS EVENING/OVERNIGHT...GENERALLY NORTH OF ICT/HUT/CNU. THEREFORE...INSERTED VCTS IN SLN/RSL TAF SITES. LATER TONIGHT...COULD SEE SOME IFR/MVFR CIGS DEVELOP ONCE AGAIN ACROSS THE AREA DUE TO DIURNAL COOLING AND MOIST LOW-LEVELS. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 104 76 94 / 10 30 30 40 HUTCHINSON 75 101 72 93 / 10 40 40 40 NEWTON 76 99 74 91 / 10 30 30 40 ELDORADO 75 103 74 92 / 10 30 30 40 WINFIELD-KWLD 77 102 78 92 / 10 20 20 40 RUSSELL 74 101 71 91 / 10 40 40 40 GREAT BEND 74 99 70 90 / 10 40 40 40 SALINA 77 102 74 93 / 10 40 40 40 MCPHERSON 75 100 72 93 / 10 40 40 40 COFFEYVILLE 78 102 79 94 / 10 20 20 40 CHANUTE 77 100 78 91 / 10 20 20 40 IOLA 77 99 79 91 / 10 20 20 40 PARSONS-KPPF 78 101 79 92 / 10 20 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT TUESDAY FOR KSZ067>072-082- 083-091>096-098>100. &&
Hazardous weather outlook, Jul 12, 5:21 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 521 PM CDT SUN JUL 12 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 521 PM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ALONG A STATIONARY FRONT ACROSS CENTRAL AND EASTERN KANSAS. SOME OF THESE COULD BE SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. A FEW THUNDERSTORMS MAY VENTURE SOUTH INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST KANSAS. CHECK THE LATEST HEAT WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT WILL CONTINUE TO PLAGUE SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY AND TUESDAY AND MAY SPREAD INTO CENTRAL KANSAS AS WELL. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR SOUTH-CENTRAL AND SOUTHEAST KANSAS THROUGH TUESDAY EVENING. A FEW THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY EVENING AND OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL STALL...ALLOWING ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE AREA WEDNESDAY AND THURSDAY NIGHTS. AT THIS TIME...THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC/HOWERTON
In the hours before
Special weather statement, Jul 13, 12:30 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1230 AM CDT MON JUL 13 2009 KSZ049-051-130600- MCPHERSON-SALINE- 1230 AM CDT MON JUL 13 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON AND SALINE COUNTIES... AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SMOLAN...OR 13 MILES SOUTHWEST OF SALINA...AND MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN MCPHERSON AND SOUTHERN SALINE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
Special weather statement, Jul 13, 12:46 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1246 AM CDT MON JUL 13 2009 KSZ049-051-130615- MCPHERSON-SALINE- 1246 AM CDT MON JUL 13 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON AND SALINE COUNTIES... AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LINDSBORG...OR 13 MILES SOUTH OF SALINA...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN MCPHERSON AND SOUTHEASTERN SALINE COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
Special weather statement, Jul 13, 12:49 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1249 AM CDT MON JUL 13 2009 KSZ048-130615- ELLSWORTH- 1249 AM CDT MON JUL 13 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH COUNTY... AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELLSWORTH...AND MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL ELLSWORTH COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
Special weather statement, Jul 13, 1:16 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 116 AM CDT MON JUL 13 2009 KSZ048-049-051-130645- ELLSWORTH-MCPHERSON-SALINE- 116 AM CDT MON JUL 13 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH...MCPHERSON AND SALINE COUNTIES... AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KANOPOLIS STATE PARK...OR 14 MILES SOUTHEAST OF ELLSWORTH...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHWESTERN MCPHERSON...SOUTHEASTERN ELLSWORTH AND SOUTHWESTERN SALINE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
Local storm report, Jul 13, 1:17 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
117 AM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND GST GREAT BEND AIRPORT 38.35N 98.85W
07/13/2009 M53 MPH BARTON KS AWOS
&&
HOWERTONSpecial weather statement, Jul 13, 1:34 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 134 AM CDT MON JUL 13 2009 KSZ047-048-050-130700- BARTON-ELLSWORTH-RICE- 134 AM CDT MON JUL 13 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON...ELLSWORTH AND RICE COUNTIES... AT 133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLSWORTH TO ELLINWOOD...AND MOVING EAST AT 25 MPH. WINDS OF 40 TO 50 MPH ARE LIKELY FROM THESE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 56 min |
| Jul 13, 3:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 31 min |
| Jul 13, 3:09 PM CDT | Heat Advisory | ICT | Chase, McPherson, Marion, Saline | 30 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.